Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 76, NWS Detroit, MI

July 2, 2011Macomb County, Saint Clair County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 2, 2011, 7:41 PM EDT for Macomb County, Saint Clair County, Michigan. It was in force for 37 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2011, 7:41 PM EDT (23:41 UTC)
Expired
Jul 2, 2011, 8:18 PM EDT
In force
37 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Macomb County, MI, Saint Clair County, MI

The radar

The Detroit radar (KDTX), 61 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:42 PM EDTHAIL 0.754 Ne Mount Clemens, MI
Jul 2, 7:46 PM EDTTSTM WND GST 443 Ene Mount Clemens, MI
Jul 2, 7:46 PM EDTMARINE TSTM WIND 443 Ene Mount Clemens, MI
Jul 2, 7:48 PM EDTHAIL 0.882 Ene New Baltimore, MI
Jul 2, 8:07 PM EDTTSTM WND DMG2 Ssw Algonac, MIONE FOOT DIAMETER LIMB DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 2:24 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3122 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WUUS53 KDTX 022341
SVRDTX
MIC099-147-030030-
/O.NEW.KDTX.SV.W.0076.110702T2341Z-110703T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
741 PM EDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACOMB COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 830 PM EDT

* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MACOMB TOWNSHIP...OR 7 MILES NORTH OF MOUNT CLEMENS...AND MOVING
  SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW BALTIMORE AROUND 750 PM EDT.
  ANCHORVILLE AROUND 755 PM EDT.
  FAIR HAVEN AROUND 800 PM EDT.
  HARSENS ISLAND AND PEARL BEACH AROUND 810 PM EDT.
  ALGONAC AROUND 815 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WARREN...             STERLING HEIGHTS...   ST. CLAIR SHORES...
  NEW BALTIMORE...      MOUNT CLEMENS...      MARINE CITY...
  MACOMB TOWNSHIP...    HARSENS ISLAND...     ALGONAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4261 8251 4254 8259 4255 8264 4251 8269
      4256 8266 4256 8270 4259 8267 4260 8272
      4267 8263 4268 8269 4266 8271 4268 8272
      4264 8281 4256 8277 4254 8285 4245 8286
      4245 8308 4263 8308 4279 8299 4282 8247
TIME...MOT...LOC 2341Z 293DEG 25KT 4268 8284
WIND...HAIL 60MPH 1.00IN

$$

MM/SF
3 follow-up statements
215 
WWUS53 KDTX 022355
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
755 PM EDT SAT JUL 2 2011

MIC099-147-030030-
/O.CON.KDTX.SV.W.0076.000000T0000Z-110703T0030Z/
MACOMB MI-ST. CLAIR MI-
755 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ST. CLAIR AND SOUTHERN MACOMB COUNTIES UNTIL 830 PM EDT...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEW
BALTIMORE...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIR HAVEN AROUND 800 PM EDT.
  PEARL BEACH AROUND 810 PM EDT.
  HARSENS ISLAND AND ALGONAC AROUND 815 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WARREN...             STERLING HEIGHTS...   ST. CLAIR SHORES...
  NEW BALTIMORE...      MOUNT CLEMENS...      MARINE CITY...
  MACOMB TOWNSHIP...    HARSENS ISLAND...     ALGONAC...

LAT...LON 4261 8251 4254 8259 4255 8264 4251 8269
      4256 8266 4256 8270 4259 8267 4260 8272
      4267 8263 4268 8269 4268 8272 4264 8281
      4256 8277 4256 8283 4254 8285 4245 8286
      4245 8308 4262 8302 4274 8287 4282 8247
TIME...MOT...LOC 2354Z 293DEG 25KT 4262 8276
WIND...HAIL 60MPH 1.00IN

$$

MM/SF
876 
WWUS53 KDTX 030008
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
808 PM EDT SAT JUL 2 2011

MIC099-030018-
/O.CAN.KDTX.SV.W.0076.000000T0000Z-110703T0030Z/
MACOMB MI-
808 PM EDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MACOMB COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA.

LAT...LON 4271 8262 4276 8248 4261 8251 4254 8259
      4255 8264 4251 8269 4256 8266 4256 8270
      4259 8267 4260 8272 4267 8263
TIME...MOT...LOC 0008Z 293DEG 25KT 4258 8264

$$

MIC147-030030-
/O.CON.KDTX.SV.W.0076.000000T0000Z-110703T0030Z/
ST. CLAIR MI-
808 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ST. CLAIR COUNTY UNTIL 830 PM EDT...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HARSENS ISLAND...OR 6 MILES SOUTHWEST OF ALGONAC...MOVING SOUTHEAST
AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARSENS ISLAND AND ALGONAC AROUND 815 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MARINE CITY...        HARSENS ISLAND...     ALGONAC...

LAT...LON 4271 8262 4276 8248 4261 8251 4254 8259
      4255 8264 4251 8269 4256 8266 4256 8270
      4259 8267 4260 8272 4267 8263
TIME...MOT...LOC 0008Z 293DEG 25KT 4258 8264
WIND...HAIL 60MPH 1.00IN

$$

MM/SF
122 
WWUS53 KDTX 030018
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
818 PM EDT SAT JUL 2 2011

MIC147-030028-
/O.CAN.KDTX.SV.W.0076.000000T0000Z-110703T0030Z/
ST. CLAIR MI-
818 PM EDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. CLAIR COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4271 8262 4276 8248 4261 8251 4254 8259
      4255 8264 4251 8269 4256 8266 4256 8270
      4259 8267 4260 8272 4267 8263
TIME...MOT...LOC 0018Z 293DEG 25KT 4255 8255

$$

MM/SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:58 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 2, 6:58 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT SAT JUL 2 2011

.UPDATE...

CANCELLED SEVERE THUNDERSTORM WATCH FOR SAGINAW VALLEY INTO PARTS
OF THE THUMB AND PARTS OF THE I 69 CORRIDOR NOW THAT MAIN LINE OF
THUNDERSTORMS HAS SHIFTED EAST. THERE WILL BE A CHANCE OF A SHOWER
OR THUNDERSTORM EVEN IN THESE AREAS EARLY THIS EVENING BEFORE COLD
FRONT SCOURS OUT UNSTABLE AIR COMPLETELY. WILL ALLOW THE REST OF
THE WATCH TO CONTINUE AS SEVERE THUNDERSTORMS REMAIN ACTIVE FROM
WEST OF PORT HURON SOUTHWEST INTO THE NORTHERN SUBURBS OF DETROIT.
ADDITIONAL ACTIVITY MAY STILL DEVELOP FURTHER SOUTH TO THE OHIO
COUNTY LINE...BUT COVERAGE WILL LIKELY BE LIMITED.

&&

.AVIATION...

//DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF A WARM
FRONT AS IT LIFTS OUT OF THE STATE. THE PRIMARY IMPACT OF THIS
ACTIVITY WILL BE SCATTERED TO PERHAPS LOCALLY BROKEN VFR CIGS AT OR
ABOVE ABOUT 6KFT. ASIDE FROM A STRAY SHOWER...PRECIPITATION IS NOT
EXPECTED TO AFFECT THE AIRFIELDS OF SOUTHEAST MICHIGAN THIS MORNING.
IT IS BECOMING INCREASINGLY LIKELY THAT THUNDERSTORMS WILL DEVELOP
AHEAD OF A COLD FRONT AS IT PROGRESSES SOUTH ACROSS THE AREA THIS
AFTERNOON. ALTHOUGH THERE CONTINUES TO BE UNCERTAINTY...THE BEST
ESTIMATE AT THIS TIME IS FOR THUNDERSTORMS TO DEVELOP INVOF
KMBS/KFNT DURING THE EARLY/MID AFTERNOON HOURS AND QUICKLY MOVE
SOUTHWARD POTENTIALLY AFFECTING THE REMAINDER OF THE
AIRFIELDS...DEPENDING ON THE DEGREE OF COVERAGE...BETWEEN
APPROXIMATELY 21Z AND 01Z. CONFIDENCE IN THUNDERSTORM ACTIVITY IS
HIGHEST FURTHER SOUTH. WINDS WILL VEER TO THE NORTHWEST BEHIND THE
FRONT THIS EVENING.

//DTW THRESHOLD THREATS...

* THUNDERSTORMS...THERE IS MODERATE CONFIDENCE THAT THUNDERSTORMS
WILL AFFECT KDTW AS WELL AS MODERATE CONFIDENCE IN THE 21Z-00Z
TIMING WINDOW.

* THERE IS MODERATE CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000
FEET COINCIDENT WITH THE FRONTAL PASSAGE/THUNDERSTORM CHANCE AND LOW
CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET AGAIN LATE
TONIGHT.

&&

.PREV DISCUSSION...ISSUED 231 PM EDT SAT JUL 2 2011...CORRECTED/

SHORT TERM...

OPPRESSIVE HUMIDITY COUPLED WITH TEMPERATURES SOARING INTO THE LOW
TO MID 90S HAS LEAD TO HEAT INDICES IN EXCESS OF 100 DEGREES. VERY
UNSTABLE AIRMASS IN PLACE...AS MLCAPES HAVE CLIMBED TO 4000 J/KG AS
OF 2 PM. COLD FRONT HAS NOW MOVED INTO WESTERN LOWER MICHIGAN...AND
IS SHOWING SIGNS OF CONVECTION TRYING TO GO UP (GRR ISSUED SVR)...AS
CAP IS BECOMING MARGINAL (SEE 18Z DTX SOUNDING). ENHANCED CONVERGENCE
ALONG THE FRONT WILL PROBABLY BE SUFFICIENT TO FIRE UP SCATTERED
ACTIVITY. A FEW SEVERE STORMS APPEAR LIKELY WITH THE EXTREME
INSTABILITY...TORRENTIAL RAINFALL...HAIL...AND LOCALIZED WET
MICROBURST DAMAGING WIND GUSTS. COLD FRONT LOOKS TO CLEAR THE STATE
RIGHT AROUND 00Z...ENDING THE THREAT FOR STORMS...WITH MOSTLY CLEAR
SKIES EXPECTED OVERNIGHT WITH TEMPERATURES FALLING INTO THE 60S AS
STEADY STREAM OF LOW LEVEL COLD ADVECTION PERSISTS THROUGH THE NIGHT.

LONG TERM...

A LARGE SURFACE HIGH DOMINATES SUNDAY AND THE FOURTH OF JULY. WNW
FLOW ALOFT HAS LITTLE ENERGY IN IT EITHER. ONLY REAL ISSUE IS THE
MID AND UPPER LEVEL MOISTURE FROM LATE SUNDAY TO ABOUT 12Z MONDAY.
THIS IS ASSOCIATED WITH A SHORTWAVE THAT WAS OVER WY AND WILL MOVE
SOUTH OF THE STATE. AT WORST THIS WILL BRING PARTLY CLOUDY SKIES
INTO PLAY FOR THE SOUTH HALF OF THE FORECAST AREA FOR SUNDAY NIGHT.
OTHERWISE...MOSTLY CLEAR SKIES DOMINATE SUNDAY AND THE 4TH WITH DRY
CONDITIONS THROUGH MOST LEVELS OF THE ATMOSPHERE.  GUIDANCE TEMPS
WERE CLOSE AND HAVE NO REASON TO DIFFER FROM THAT.

500MB HEIGHTS CONTINUE TO INCREASE TUESDAY AND SFC HIGH PRESSURE
WILL STILL BE STATIONED OVER THE OHIO VALLEY. LOW PRESSURE DRAPED
ACROSS MICHIGAN WILL NOT PROCEED INTO THE CWA UNTIL TUESDAY
NIGHT...SO ONE MORE DAY OF WARM AND DRY WEATHER IS EXPECTED.
INCREASED POPS FOR THE OVERNIGHT AND DAYTIME WEDNESDAY AS MODELS
COME TOGETHER ON TIMING AND INTENSITY OF THE PASSING COLD FRONT
WEDNESDAY MORNING. A GOOD AMOUNT OF SUBSIDENCE AND DRY AIR ADVECTING
IN FROM THE NORTHWEST WILL CLEAR THINGS OUT FOR WEDNESDAY...BUT
MOISTURE WILL BE SLOWEST TO EXIT SOUTHEAST. BETTER CHANCE FOR CLEAR
SKIES THURSDAY AS A 1016MB SFC HIGH CENTERS ITSELF OVER LAKE
MICHIGAN. THAT DOMINATING HIGH WILL CONTROL THE REGION AND KEEP
TRANQUIL WEATHER IN THE FORECAST THROUGH DAY 7. NO HAZARDS EXPECTED
AND TEMPERATURES HEDGE TOWARD CLIMO NORMS.

MARINE...

THE EXTENDED PERIOD OF LIGHT WINDS AND SMALL WAVES LOOKS TO BE
CONTINUING FOR THE FORESEEABLE FUTURE OVER THE CENTRAL GREAT LAKES
REGION. WIND DIRECTION WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND
COLD FRONT...AND CONTINUE INTO MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON...A FEW OF
WHICH WILL BE STRONG TO SEVERE. THE NEXT CHANCE OF THUNDERSTORMS
IS TUESDAY NIGHT AND WEDNESDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 8 PM SATURDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......DG
AVIATION.....DG
SHORT TERM...SF
LONG TERM....RBP/MM
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 2, 2:15 PM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
215 PM EDT SAT JUL 2 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
215 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE REST OF TODAY. PLEASE SEE THE
LATEST URGENT WEATHER MESSAGE FOR DETAILS.

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE
THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH
OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH.
STORM MOTION WILL BE EAST AT 25 MPH. TORRENTIAL RAINFALL WILL ALSO
OCCUR WITH THERE THUNDERSTORMS...WHICH COULD LEAD TO URBAN FLOODING.
THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE
STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON.

LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-030900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
215 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF
THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE
INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60
MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END
EARLY THIS EVENING AS THE FRONT CLEARS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.

LHZ361-362-030900-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
215 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH PORTIONS OF LAKE
HURON.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF
THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE
INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60
MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END
EARLY THIS EVENING AS THE FRONT CLEARS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH
WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 2, 6:07 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 WNW PIGEON            43.84N 83.32W
07/02/2011                   HURON              MI   TRAINED SPOTTER

            4 INCH DIAMETER LIMBS DOWNED.

0554 PM     HAIL             1 NW FENTON             42.81N 83.73W
07/02/2011  E0.75 INCH       GENESEE            MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jul 2, 6:39 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND GST     3 WSW ATTICA            43.01N 83.22W
07/02/2011  E50.00 MPH       LAPEER             MI   TRAINED SPOTTER

0619 PM     HAIL             5 NE METAMORA           43.00N 83.22W
07/02/2011  E0.75 INCH       LAPEER             MI   TRAINED SPOTTER

0622 PM     HAIL             SSE HADLEY              42.95N 83.40W
07/02/2011  E0.75 INCH       LAPEER             MI   TRAINED SPOTTER

            ALSO ESTIMATED 55MPH WIND

0624 PM     TSTM WND GST     1 S ORTONVILLE          42.83N 83.44W
07/02/2011  E57.00 MPH       OAKLAND            MI   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED

0626 PM     TSTM WND DMG     1 E CROSWELL            43.27N 82.59W
07/02/2011                   SANILAC            MI   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER LIMBS DOWN. PEA SIZE HAIL ALSO
            REPORTED.

&&

ADODSON
Local storm report, Jul 2, 7:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
716 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     6 ENE COLUMBIAVILLE     43.19N 83.30W
07/02/2011                   LAPEER             MI   TRAINED SPOTTER

            TREES AND WIRES/POLES DOWN.

0625 PM     TSTM WND DMG     1 SSW ORTONVILLE        42.84N 83.45W
07/02/2011                   OAKLAND            MI   TRAINED SPOTTER

            TREES AND POWERLINES DOWN

0625 PM     TSTM WND DMG     1 NNW ORTONVILLE        42.86N 83.45W
07/02/2011                   OAKLAND            MI   TRAINED SPOTTER

            POLES AND POWERLINES DOWN

0637 PM     TSTM WND GST     N CAPAC                 43.02N 82.93W
07/02/2011  E55.00 MPH       ST. CLAIR          MI   TRAINED SPOTTER

0657 PM     HAIL             4 NE CLARKSTON          42.78N 83.36W
07/02/2011  E0.75 INCH       OAKLAND            MI   TRAINED SPOTTER

0701 PM     HAIL             4 S OXFORD              42.77N 83.26W
07/02/2011  E0.75 INCH       OAKLAND            MI   TRAINED SPOTTER

            WINDS UP TO 60 MPH ALSO REPORTED

&&

ADODSON
Local storm report, Jul 2, 7:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
719 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             4 W WEST BLOOMFIELD     42.57N 83.47W
07/02/2011  E1.00 INCH       OAKLAND            MI   TRAINED SPOTTER

            ALSO ESTIMATED 55 MPH WIND GUST.

&&

ADODSON
Local storm report, Jul 2, 7:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
723 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND GST     4 S OXFORD              42.77N 83.26W
07/02/2011  E60.00 MPH       OAKLAND            MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jul 2, 7:41 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
741 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             2 W CANTON              42.31N 83.53W
07/02/2011  E0.88 INCH       WAYNE              MI   TRAINED SPOTTER

0736 PM     HAIL             1 NNW CANTON            42.32N 83.49W
07/02/2011  E1.00 INCH       WAYNE              MI   TRAINED SPOTTER

0738 PM     HAIL             2 S CANTON              42.28N 83.48W
07/02/2011  E1.00 INCH       WAYNE              MI   TRAINED SPOTTER

&&

ADODSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:58 AM EDTHeat AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more15 hr
Jul 2, 3:10 PM EDTSevere Thunderstorm WarningDTXBay50 min
Jul 2, 3:22 PM EDTSpecial Marine WarningDTX98 min
Jul 2, 4:03 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw57 min
Jul 2, 4:14 PM EDTSevere Thunderstorm WarningDTXBay34 min
Jul 2, 4:43 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola77 min
Jul 2, 4:59 PM EDTSpecial Marine WarningDTX91 min
Jul 2, 5:01 PM EDTSpecial Marine WarningDTX119 min
Jul 2, 5:07 PM EDTSevere Thunderstorm WarningDTXGenesee53 min
Jul 2, 5:12 PM EDTSevere Thunderstorm WarningDTXSanilac78 min
Jul 2, 5:28 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola77 min
Jul 2, 6:04 PM EDTAreal Flood AdvisoryDTXHuron3 hr
Jul 2, 6:24 PM EDTSevere Thunderstorm WarningDTXSaint Clair, Sanilac66 min
Jul 2, 6:30 PM EDTSevere Thunderstorm WarningDTXOakland60 min
Jul 2, 6:41 PM EDTSevere Thunderstorm WarningDTXLivingston, Oakland66 min
Jul 2, 6:42 PM EDTSevere Thunderstorm WarningDTXLapeer, Macomb, Saint Clair63 min
Jul 2, 6:45 PM EDTSpecial Marine WarningDTX90 min
Jul 2, 7:07 PM EDTSpecial Marine WarningDTX83 min
Jul 2, 7:24 PM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne81 min
Jul 2, 7:45 PM EDTSpecial Marine WarningDTX90 min
Jul 2, 7:56 PM EDTSevere Thunderstorm WarningDTXWashtenaw79 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.